Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 20, NWS San Angelo, TX

March 7, 2000Kimble County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 7, 2000, 9:34 PM CST for Kimble County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2000, 9:34 PM CST (03:34 UTC)
Expired
Mar 7, 2000, 10:00 PM CST
In force
26 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Kimble County, TX

The radar

The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 6:00 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 3.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2000-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2759 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2000-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2759 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2023 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
23.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 080335
SVRSJT
TXC267-080400-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
934 PM CST TUE MAR 7 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST KIMBLE COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 1000 PM CST

* AT 932 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME SOUTHEASTERN KIMBLE COUNTY...OR
  ABOUT 15 MILES SOUTHEAST OF JUNCTION...MOVING EAST AT 40 MPH.

THIS IS A DANGEROUS STORM! IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. GO INSIDE A STURDgY BUILDING AND STAY AWAY FROM WINDOWS!

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 8:23 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 7, 8:23 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
823 PM CST TUE MAR 7 2000

LINE OF STRONG THUNDERSTORMS CONTINUED ALONG JUNCTION TO SAN SABA
LINE AT 815 PM...MOVING SLOWLY EAST. SOME SECONDARY THUNDERSTORMS HAD
DEVELOPED BEHIND THIS LINE FROM EAST OF SAN ANGELO TO NORTH OF
SONORA.

UPDATED CONCHO VALLEY FOR A SLIGHT CHANCE OF SHOWERS. ALSO WINDS HAVE
UNCOUPLED IN MOST AREAS...THUS REMOVED LAKE CAUTIONS AND DROPPED
EXPECTED OVERNIGHT LOWS A CATEGORY OR TWO IN MOST AREAS. SEVERE
THUNDERSTORM WATCH CONTINUES IN THE HEARTLAND...NW HILL COUNTRY...AND
EXTREME EASTERN CONCHO VALLEY UNTIL MIDNIGHT.

.SJT...CAUTION ON AREA LAKES HEARTLAND.

04

In the hours before

Special weather statement, Mar 7, 6:10 PM CST, 3 hours 24 minutes before
TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-
155-168>170-080055-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
610 PM CST TUE MAR 7 2000

...THE TORNADO WATCH HAS BEEN REPLACED BY A SEVERE WATCH FOR THE
HEARTLAND AND NORTHWEST HILL COUNTRY UNTIL MIDNIGHT...

THE FOLLOWING COUNTIES ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL
MIDNIGHT...COLEMAN...BROWN...CONCHO...MCCULLOCH...SAN SABA...
MENARD...MASON AND KIMBLE.

A TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES OF
THE CONCHO VALLEY AND BIG COUNTRY...HASKELL...THROCKMORTON...
FISHER...JONES...SHACKELFORD...NOLAN... TAYLOR...CALLAHAN...
STERLING...COKE...RUNNELS...IRION... AND TOM GREEN.

04
Local storm report, Mar 7, 9:15 PM CST, 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
915 PM CST TUE MAR 7 2000

TIME(CST)  .....CITY LOCATION.....   STATE...EVENT/REMARKS...
           ....COUNTY LOCATION....

0350 PM    TANKERSLEY                TX   0.75 INCH HAIL
03/07/00   TOM GREEN                      DIME SIZE HAIL

0405 PM    NUGENT                    TX   WIND DAMAGE
03/07/00   JONES                          SEVERE ROOF DAMAGE TO A
                                       HOUSE

0408 PM    STAMFORD                  TX   WIND DAMAGE
03/07/00   JONES                          BARN LOST PART OF ITS ROOF

0410 PM    SAN ANGELO                TX   0.75 INCH HAIL
03/07/00   TOM GREEN                      DIME SIZE HAIL

0425 PM    ABILENE                   TX   60 MPH WIND GUST
03/07/00   TAYLOR

0500 PM    ELBERT                    TX   WIND DAMAGE
03/07/00   THROCKMORTON                   BARNS AND OUTBUILDINGS
                                          DESTROYED

0504 PM    10 WNW THROCKMORTON       TX   0.75 INCH HAIL
03/07/00   THROCKMORTON                   DIME SIZE HAIL

0515 PM    COLEMAN                   TX   WIND DAMAGE
03/07/00   COLEMAN            $            METAL ROOF BLOWN OFF AND A
                                          CARPORT HEAVILY DAMAGED

0630 PM   BROWNWOOD                  TX   0.75 INCH HAIL
03/07/00  BROWN                           DIME SIZE HAIL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 6:26 PM CSTSevere Thunderstorm WarningSJTBrown49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.